Alert archive / Illinois / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 119, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 11, 2002, 3:00 PM CDT for 4 counties in Illinois. It was in force for 60 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2002, 3:00 PM CDT (20:00 UTC)
- Expired
- Jun 11, 2002, 4:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Cass County, IL, Morgan County, IL, Schuyler County, IL, Scott County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 3:15 PM CDT | Thunderstorm Wind 55 E | Versailles, IL | Thunderstorm wind gusts downed trees and power lines. |
| Jun 11, 3:20 PM CDT | Thunderstorm Wind 55 E | Griggsville, IL | |
| Jun 11, 3:33 PM CDT | Thunderstorm Wind 50 E | Winchester, IL | Thunderstorm winds blew down several power lines in town. |
| Jun 11, 3:35 PM CDT | Thunderstorm Wind 55 E | Hillview, IL | Thunderstorm wind gusts downed large trees and damaged a machine shed. |
| Jun 11, 3:39 PM CDT | Tornado F0 | Murrayville, IL | An Illinois State Trooper saw a tornado briefly touch down in a field west of Murrayville. No injuries or damage were reported. |
| Jun 11, 3:45 PM CDT | Thunderstorm Wind 55 E | White Hall, IL | Thunderstorm wind gusts downed trees and power lines. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1367 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 650 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 112000
SVRSPI
ILC017-137-169-171-112100-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
258 PM CDT TUE JUN 11 2002
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SCHUYLER COUNTY IN WEST CENTRAL ILLINOIS
CASS COUNTY IN WEST CENTRAL ILLINOIS
MORGAN COUNTY IN WEST CENTRAL ILLINOIS
SCOTT COUNTY IN WEST CENTRAL ILLINOIS
* UNTIL 400 PM CDT
* AT 258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 8 MILES WEST OF RUSHVILLE TO 24
MILES WEST OF ALSEY...MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
RUSHVILLE
NAPLES
MEREDOSIA
BLUFFS
BEARDSTOWN
EXETER
BLUFF SPRINGS
WINCHESTER
THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.
LAT...LON 4017 9078 3964 9101 3936 9097 3936 9025
3962 9020 4006 9018
MILLER
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:35 PM CDT, 25 minutes earlier.
Area forecast discussion, Jun 11, 2:35 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 235 PM CDT TUE JUN 11 2002 SFC FRONTAL BOUNDARY IN THE PLAINS WILL CONTINUE TO SLOWLY MOVE TOWARDS IL OVER THE NEXT 24 HOURS. MAIN FORECAST CONCERNS WILL BE HEAVY RAIN CHC THROUGH TGNT INTO WED. AS FRONT CREEPS CLOSER TO IL...WITH MOIST UNSTABLE AIRMASS IN PLACE FOR TSRA INITIATION. ONGOING PCPN WILL CONTINUE TO MOVE ACROSS CEN IL THIS EVE WITH HVY RAIN THREAT ALSO CONTINUING. SO WILL ADD HVY RAIN WORDING TO THE ZONES. EXPECT A BREAK IN THE PCPN AFTER THIS EVENINGS CONVECTION ...WITH ANOTHER MCS POSSIBLE TO REDEVELOP IN NRN MO LATE TNGT. MODELS SLOW DOWN FRONTAL MOVEMENT ACROSS THE AREA ON WED...AS BOUNDARY GOES PARRELLEL TO THE UPR LVL FLOW. SO WILL CONTINUE LKLY POPS ACROSS THE AREA. TRAINING ECHOS ALONG THE WEST-EAST FRONT WILL CONTINUE HVY RAIN THREAT...SO WILL KEEP THIS GOING ALSO. FRONT CONTINUES TO REMAIN DRAPED ACROSS THE AREA ON THU...FROM GENERALLY STL TO IND. WILL MAKE MAJOR CHANGES TO THU FORECAST AS SLOW MOVEMENT OF THE FRONTAL BOUNDARY WILL LEAD TO INCREASED CHANCES OF PCPN ACROSS THE AREA. MODELS HAVING A HARD TIME PLACING THE HEAVIEST QPF WITH ETA FURTHER NORTH...BUT BOTH POINT TO A WAVE ALONG THE FRONT PRODUCING ANOTHER ROUND OF HVY RAIN. SO WILL CHANGE THE FORECAST DRAMACTICALLY FOR THU. AFTER THIS WAVE PASSES...UPR LOW IN THE HIGH PLAINS SWINGS ACROSS THE AREA ON FRI...DEEPENING THE UPR LVL PATTERN TO MORE OF A NW FLOW REGIME THROUGH THE WEEKEND. EXPECT WRAPAROUND PCPN ON FRI..BEFORE THINGS DRY OUT SLIGHTLY FOR SAT. NW FLOW CONTINUES FOR THE WEEKEND...WITH WK IMPULSES ROTATING AROUND THE UPR LOW IN THE GRT LKS. SO WILL CONTINUE SLIGHT CHC OF PCPN FOR SUN-TUES. ...PRELIMINARY CCF FOR COORDINATION PURPOSES... SPI TT 071/081 062/077 059 22666 PIA TT 070/081 061/076 057 22766 DEC TT 071/081 061/078 059 22666 CMI TT 071/081 061/078 059 22666 MTO TT 071/083 061/079 060 22666 LWV TT 071/084 061/081 062 22666 .ILX...NONE. KETCHAM
In the hours before
Special weather statement, Jun 11, 11:10 AM CDT, 3 hours 50 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-111715- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1110 AM CDT TUE JUN 11 2002 OCCASIONAL THUNDERSTORMS CAN BE EXPECTED IN CENTRAL AND SOUTHEAST ILLINOIS THIS AFTERNOON AND THIS EVENING. WIND GUSTS OF 40 TO 50 MPH ...SMALL HAIL AND HEAVY DOWNPOURS WILL ACCOMPANY THE STRONGEST STORMS...ESPECIALLY BETWEEN I-72 AND I-70. HOWEVER...NO ORGANIZED SEVERE WEATHER IS ANTICIPATED. THERE WILL BE A BETTER CHANCE FOR SEVERE WEATHER ON WEDNESDAY. A COLD FRONT IS EXPECTED TO MOVE INTO THE REGION AND PROVIDE THE FOCUS FOR SEVERE THUNDERSTORM DEVELOPMENT...ALONG WITH AREAS OF HEAVY RAIN AND THE POTENTIAL FOR FLASH FLOODING. MILLER
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 12:24 PM CDT | Flash Flood Warning | ILX | Fulton | 6 hr |
| Jun 11, 2:26 PM CDT | Flash Flood Warning | ILX | Schuyler | 6 hr |
| Jun 11, 2:44 PM CDT | Flash Flood Warning | ILX | Mason | 6 hr |
| Jun 11, 3:22 PM CDT | Tornado Warning | ILX | Morgan | 38 min |
| Jun 11, 3:33 PM CDT | Flash Flood Warning | ILX | Morgan, Sangamon | 6 hr |
| Jun 11, 3:53 PM CDT | Severe Thunderstorm Warning | ILX | Menard, Sangamon | 67 min |
| Jun 11, 4:19 PM CDT | Severe Thunderstorm Warning | ILX | Champaign | 41 min |
| Jun 11, 4:31 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Shelby | 59 min |
| Jun 11, 5:02 PM CDT | Tornado Warning | ILX | Shelby | 28 min |
| Jun 11, 5:11 PM CDT | Severe Thunderstorm Warning | ILX | Cumberland | 64 min |
| Jun 11, 5:12 PM CDT | Severe Thunderstorm Warning | ILX | Effingham | 63 min |
| Jun 11, 5:29 PM CDT | Tornado Warning | ILX | Effingham | 46 min |
| Jun 11, 5:35 PM CDT | Severe Thunderstorm Warning | ILX | Coles | 40 min |
| Jun 11, 5:40 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Jasper | 65 min |
| Jun 11, 6:05 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Edgar | 55 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.